Alert archive / New Mexico / High Wind Watches in 2008

High Wind Watch 49, NWS Midland/Odessa, TX

December 24, 2008Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind watch at Dec 24, 2008, 3:28 AM MST for Eddy County, New Mexico. It took effect at Dec 26, 2008, 2:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 24, 2008, 3:28 AM MST (10:28 UTC)
In effect from
Dec 26, 2008, 2:00 AM MST
Expired
Dec 25, 2008, 4:04 PM MST
In force
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 10:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 10.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2008-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2008-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3844 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
253 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 241028
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
428 AM CST WED DEC 24 2008

...HIGH WINDS TO CONTINUE ACROSS THE GUADALUPE MOUNTAINS OF WEST
TEXAS AND SOUTHEAST NEW MEXICO EARLY THIS MORNING...

...HIGH WINDS AGAIN POSSIBLE ACROSS THE GUADALUPE MOUNTAINS OF
WEST TEXAS AND SOUTHEAST NEW MEXICO THURSDAY AND FRIDAY... 

.AN UPPER LEVEL DISTURBANCE MOVING ACROSS SOUTHERN PORTIONS OF NEW
MEXICO AND FAR WEST TEXAS EARLY THIS MORNING HAS ALLOWED FOR HIGH
WINDS TO CONTINUE ACROSS THE GUADALUPE MOUNTAINS OF SOUTHEAST NEW
MEXICO AND WEST TEXAS. HIGH WINDS ARE EXPECTED TO GRADUALLY
DECREASE AFTER SUNRISE. THE APPROACH OF ANOTHER UPPER LEVEL STORM
SYSTEM INTO THE GREAT BASIN REGION OF THE WESTERN UNITED STATES
WILL RESULT IN THE POTENTIAL FOR HIGH WINDS ACROSS THE GUADALUPE
MOUNTAINS OF EDDY AND CULBERSON COUNTIES BEGINNING CHRISTMAS
MORNING AND CONTINUING THROUGH FRIDAY AFTERNOON.

NMZ027-TXZ258-242200-
/O.NEW.KMAF.HW.A.0049.081225T1800Z-081226T2100Z/
/O.CON.KMAF.HW.W.0063.000000T0000Z-081224T1200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS
328 AM MST WED DEC 24 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST EARLY THIS
MORNING...
...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH
FRIDAY AFTERNOON. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL
5 AM MST EARLY THIS MORNING. 

WEST TO SOUTHWEST WINDS OF 40 TO 50 MPH WITH GUSTS NEAR 60 MPH
WILL CONTINUE ACROSS THE GUADALUPE MOUNTAINS EARLY THIS MORNING.
WIND SPEEDS WILL BEGIN TO DECREASE AFTER SUNRISE.

SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE
THURSDAY ACROSS THE GUADALUPE MOUNTAINS...WITH THE POTENTIAL FOR SUSTAINED
WINDS OF 35 TO 55 MPH AND GUSTS TO 70 MPH ON THURSDAY NIGHT AND
FRIDAY.

HIGH WINDS WILL HAVE THE POTENTIAL TO CREATE HAZARDOUS DRIVING
CONDITIONS FOR MOTORISTS PLANNING TRAVEL ACROSS THE GUADALUPE
MOUNTAINS EARLY THIS MORNING...AND AGAIN CHRISTMAS DAY AND
FRIDAY. BE ESPECIALLY CAUTIOUS WHILE DRIVING CAMPERS...VANS...AND
TRACTOR TRAILERS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
5 follow-up statements
000 
WWUS74 KMAF 241209
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
609 AM CST WED DEC 24 2008

...HIGH WINDS POSSIBLE ACROSS THE GUADALUPE MOUNTAINS OF WEST
TEXAS AND SOUTHEAST NEW MEXICO THURSDAY AND FRIDAY...

.THE APPROACH OF UPPER LEVEL STORM SYSTEM INTO THE GREAT BASIN
REGION OF THE WESTERN UNITED STATES WILL RESULT IN THE POTENTIAL
FOR HIGH WINDS ACROSS THE GUADALUPE MOUNTAINS OF EDDY AND
CULBERSON COUNTIES BEGINNING CHRISTMAS MORNING AND CONTINUING
THROUGH FRIDAY AFTERNOON.

NMZ027-TXZ258-242200-
/O.EXP.KMAF.HW.W.0063.000000T0000Z-081224T1200Z/
/O.CON.KMAF.HW.A.0049.081225T1800Z-081226T2100Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS
509 AM MST WED DEC 24 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH FRIDAY AFTERNOON...
...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. A HIGH WIND WATCH
REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON.

WINDS ACROSS THE GUADALUPE MOUNTAINS HAVE BEGUN TO DECREASE BELOW
HIGH WIND THRESHOLDS. THE HIGH WIND WARNING HAS BEEN ALLOWED TO
EXPIRE. WINDS WILL CONTINUE TO DIMINISH AFTER SUNRISE.

SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE
THURSDAY ACROSS THE GUADALUPE MOUNTAINS...WITH THE POTENTIAL FOR
SUSTAINED WINDS OF 35 TO 55 MPH AND GUSTS TO 70 MPH ON THURSDAY
NIGHT AND FRIDAY.

HIGH WINDS IN THE GUADALUPE MOUNTAINS WILL HAVE THE POTENTIAL TO
CREATE HAZARDOUS DRIVING CONDITIONS FOR MOTORISTS PLANNING TRAVEL
CHRISTMAS DAY AND FRIDAY. BE ESPECIALLY CAUTIOUS WHILE DRIVING
CAMPERS...VANS...AND TRACTOR TRAILERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
000 
WWUS74 KMAF 242055
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
255 PM CST WED DEC 24 2008

...HIGH WINDS POSSIBLE ACROSS THE GUADALUPE MOUNTAINS OF WEST
TEXAS AND SOUTHEAST NEW MEXICO CHRISTMAS AND FRIDAY...

.AN APPROACHING UPPER LEVEL STORM SYSTEM WILL INCREASE THE
PRESSURE GRADIENT ACROSS THE GUADALUPE MOUNTAINS CHRISTMAS DAY.
AS A RESULT...STRONG WINDS ARE EXPECTED ACROSS THE GUADALUPE
MOUNTAINS BEGINNING CHRISTMAS AFTERNOON AND CONTINUING THROUGH
FRIDAY AFTERNOON. 

NMZ027-TXZ258-251100-
/O.EXT.KMAF.HW.A.0049.081225T1800Z-081227T0100Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS
155 PM MST WED DEC 24 2008

...HIGH WIND WATCH NOW IN EFFECT FROM THURSDAY MORNING THROUGH
FRIDAY AFTERNOON...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM THURSDAY MORNING
THROUGH FRIDAY AFTERNOON. 

SOUTHWEST WINDS OF 25 TO 45 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE
CHRISTMAS AFTERNOON ACROSS THE GUADALUPE MOUNTAINS...WITH THE 
POTENTIAL FOR SUSTAINED WINDS OF 40 TO 60 MPH AND GUSTS OVER
HURRICANE FORCE BEGINNING CHRISTMAS NIGHT AND CONTINUING INTO
FRIDAY.

HIGH WINDS IN THE GUADALUPE MOUNTAINS WILL CREATE HAZARDOUS
DRIVING CONDITIONS FOR MOTORISTS PLANNING TRAVEL CHRISTMAS DAY AND
FRIDAY...ESPECIALLY ALONG U.S. 62/180 THROUGH GUADALUPE PASS.  BE
ESPECIALLY CAUTIOUS WHILE DRIVING CAMPERS...VANS...AND TRACTOR
TRAILERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
000 
WWUS74 KMAF 251034
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
434 AM CST THU DEC 25 2008

...HIGH WINDS POSSIBLE ACROSS THE GUADALUPE MOUNTAINS OF WEST
TEXAS AND SOUTHEAST NEW MEXICO LATE TONIGHT AND FRIDAY...

.WITH THE APPROACH OF AN UPPER LEVEL STORM SYSTEM...ASSOCIATED INTENSIFYING
SURFACE LOW PRESSURE OVER THE CENTRAL PLAINS WILL AID IN THE
POTENTIAL FOR HIGH WINDS ACROSS THE GUADALUPE MOUNTAINS BEGINNING
LATE TONIGHT AND CONTINUING ON FRIDAY.

NMZ027-TXZ258-252200-
/O.EXT.KMAF.HW.A.0049.081226T0900Z-081227T0600Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS
334 AM MST THU DEC 25 2008

...HIGH WIND WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
EVENING...

SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE
POSSIBLE ACROSS THE GUADALUPE MOUNTAINS BEGINNING LATE TONIGHT AND
CONTINUING ON FRIDAY.

HIGH WINDS ACROSS THE GUADALUPE MOUNTAINS WILL HAVE THE POTENTIAL
TO CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY ALONG U.S. 62/180
THROUGH GUADALUPE PASS. MOTORISTS PLANNING TRAVEL LATE CHRISTMAS
DAY AND FRIDAY SHOULD BE ESPECIALLY CAUTIOUS WHILE DRIVING CAMPERS...
VANS...TRACTOR TRAILERS...AND OTHER HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
000 
WWUS74 KMAF 252025
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
225 PM CST THU DEC 25 2008

...HIGH WINDS POSSIBLE ACROSS THE GUADALUPE MOUNTAINS OF WEST
TEXAS AND SOUTHEAST NEW MEXICO LATE TONIGHT AND FRIDAY...

.THE APPROACH OF AN UPPER LEVEL STORM SYSTEM WILL RESULT IN AN 
INTENSIFYING SURFACE LOW PRESSURE OVER THE CENTRAL PLAINS...WHICH WILL
AID IN THE POTENTIAL FOR HIGH WINDS ACROSS THE GUADALUPE MOUNTAINS
BEGINNING LATE TONIGHT AND CONTINUING ON FRIDAY.

NMZ027-TXZ258-261100-
/O.EXT.KMAF.HW.A.0049.081226T0900Z-081227T1200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS
125 PM MST THU DEC 25 2008

...HIGH WIND WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH LATE
FRIDAY NIGHT...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM LATE TONIGHT THROUGH
LATE FRIDAY NIGHT. 

HIGH WINDS ACROSS THE GUADALUPE MOUNTAINS WILL HAVE THE POTENTIAL
TO CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY ALONG U.S.
62/180 THROUGH GUADALUPE PASS ON FRIDAY. MOTORISTS PLANNING TRAVEL LATE
CHRISTMAS DAY AND FRIDAY SHOULD BE CAUTIOUS WHILE DRIVING
CAMPERS...VANS...TRACTOR TRAILERS...AND OTHER HIGH PROFILE
VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
000 
WWUS74 KMAF 252304
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
504 PM CST THU DEC 25 2008

...STRONG WINDS EXPECTED ACROSS THE GUADALUPE MOUNTAINS OF WEST TEXAS
AND SOUTHEAST NEW MEXICO THIS EVENING THROUGH FRIDAY NIGHT...

.THE APPROACH OF AN UPPER LEVEL STORM SYSTEM WILL RESULT IN 
STRENGTHENING SOUTHWEST WINDS ACROSS THE GUADALUPE MOUNTAINS THIS
EVENING THROUGH FRIDAY NIGHT. STRONG WINDS ACROSS THE GUADALUPE
MOUNTAINS MAY SUBSIDE A LITTLE OVERNIGHT...HOWEVER STRONG WINDS
ARE EXPECTED TO RECUR AGAIN ON FRIDAY INTO FRIDAY NIGHT.

NMZ027-TXZ258-261200-
/O.UPG.KMAF.HW.A.0049.081226T0900Z-081227T1200Z/
/O.NEW.KMAF.HW.W.0064.081225T2304Z-081227T1200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS
404 PM MST THU DEC 25 2008

...HIGH WIND WARNING IN EFFECT UNTIL 5 AM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 5 AM MST SATURDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

STRONG SOUTHWEST WINDS ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS
WHERE WINDS SPEEDS OF 40 TO 50 MPH WITH GUSTS TO 65 MPH POSSIBLE
THROUGH FRIDAY NIGHT. THESE STRONG WINDS MAY SUBSIDE A LITTLE
OVERNIGHT...HOWEVER STRONG WINDS ARE EXPECTED TO RECUR ACROSS THE
GUADALUPE MOUNTAINS ON FRIDAY INTO FRIDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS ACROSS THE GUADALUPE MOUNTAINS WILL HAVE THE POTENTIAL
TO CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY ALONG U.S.
62/180 THROUGH GUADALUPE PASS. MOTORISTS PLANNING TRAVEL LATE
CHRISTMAS DAY AND ON FRIDAY SHOULD BE CAUTIOUS WHILE DRIVING
CAMPERS...VANS...TRACTOR TRAILERS...AND OTHER HIGH PROFILE
VEHICLES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Dec 23, 10:42 PM MST, 4 hours 46 minutes earlier.

Area forecast discussion, Dec 23, 10:42 PM MST, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1142 PM CST TUE DEC 23 2008

.DISCUSSION...
SEE 06Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...
AN AREA OF LOW CLOUDS OVER THE STOCKTON PLATEAU AND LOWER PECOS
RIVER VALLEY HAS BEEN EXPANDING THE LAST FEW HOURS...BUT DO NOT
BELIEVE STRATUS WILL MAKE IT INTO MAF OR FST TAF SITES.
PREDOMINATELY WEST WIND OVERNIGHT WILL BACK SOME DURING THE DAY
WEDNESDAY AS LEESIDE TROUGH DEVELOPS.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING UNTIL 5 AM MST WEDNESDAY FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.

TX...HIGH WIND WARNING UNTIL 3 AM CST WEDNESDAY FOR THE FOLLOWING
     ZONES... DAVIS/APACHE MOUNTAINS AREA.

     HIGH WIND WARNING UNTIL 5 AM MST WEDNESDAY FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS.

&&

72
Hazardous weather outlook, Dec 24, 3:28 AM MST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
428 AM CST WED DEC 24 2008

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-251030-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
428 AM CST WED DEC 24 2008 /328 AM MST WED DEC 24 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

STRONG SOUTHWESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 60 MPH
WILL CONTINUE THROUGH EARLY WEDNESDAY MORNING ACROSS THE GUADALUPE
MOUNTAINS. A HIGH WIND WARNING REMAINS IN EFFECT THROUGH 5 AM MST.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SOUTHWESTERLY WINDS ARE EXPECTED TO INCREASE AGAIN CHRISTMAS DAY
AND FRIDAY ACROSS THE GUADALUPE MOUNTAINS. A HIGH WIND WATCH IS IN
EFFECT FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON FOR
SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 70 MPH.

BREEZY CONDITIONS ARE ALSO EXPECTED ACROSS THE PLAINS OF
SOUTHEASTERN NEW MEXICO ON THURSDAY AND FRIDAY...MAINLY DURING
THE AFTERNOON HOURS. THESE WINDS ALONG WITH WARM AND DRY WEATHER
MAY RESULT IN CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH AND
SPREAD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Nearby

High Wind Watches in New Mexico, 2008High Wind Watches in Texas, 2008Every high wind watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.